Alert archive / Illinois / Beach Hazards Statements in 2019
Beach Hazards Statement 16, NWS Chicago, IL
NWS Chicago, IL issued this beach hazards statement at Sep 12, 2019, 3:56 AM CDT for Lake County, Illinois. It took effect at Sep 12, 2019, 4:00 PM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2019, 3:56 AM CDT (08:56 UTC)
- In effect from
- Sep 12, 2019, 4:00 PM CDT
- Expired
- Sep 13, 2019, 9:02 AM CDT
- In force
- 17 hr
- Issued by
- NWS Chicago, IL
County Lake County, IL
The radar
The Chicago radar (KLOT), 85 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.9 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2078 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
100 WHUS43 KLOT 120856 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 356 AM CDT Thu Sep 12 2019 ILZ006-014-121700- /O.NEW.KLOT.BH.S.0016.190912T2100Z-190913T1500Z/ Lake IL-Cook- 356 AM CDT Thu Sep 12 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY MORNING... The National Weather Service in Chicago has issued a Beach Hazards Statement...which is in effect from this afternoon through Friday morning. * LOCATION...Northeastern IL beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...Building to 3 to 7 ft by early this evening and continuing tonight. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$ KJB
5 follow-up statements
061 WHUS43 KLOT 121649 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 1149 AM CDT Thu Sep 12 2019 ILZ006-014-130100- /O.CON.KLOT.BH.S.0016.190912T2100Z-190913T1500Z/ Lake IL-Cook- 1149 AM CDT Thu Sep 12 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 PM CDT THIS AFTERNOON THROUGH FRIDAY MORNING... * LOCATION...Northeastern IL beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...Building to 3 to 7 ft by early this evening and continuing tonight. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$ Carlaw
089 WHUS43 KLOT 122131 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 431 PM CDT Thu Sep 12 2019 ILZ006-014-130545- /O.CON.KLOT.BH.S.0016.000000T0000Z-190913T1500Z/ Lake IL-Cook- 431 PM CDT Thu Sep 12 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * LOCATION...Northeastern IL beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...Building to 3 to 7 ft by early this evening and continuing tonight. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$ Rodriguez
215 WHUS43 KLOT 130220 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 920 PM CDT Thu Sep 12 2019 ILZ006-014-131030- /O.CON.KLOT.BH.S.0016.000000T0000Z-190913T1500Z/ Lake IL-Cook- 920 PM CDT Thu Sep 12 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY MORNING... * LOCATION...Northeastern IL beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 6 ft. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$ Ed F
646 WHUS43 KLOT 130854 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 354 AM CDT Fri Sep 13 2019 ILZ006-014-131500- /O.CON.KLOT.BH.S.0016.000000T0000Z-190913T1500Z/ Lake IL-Cook- 354 AM CDT Fri Sep 13 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * LOCATION...Northeastern IL beaches. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED. * FORECAST WAVE HEIGHTS...3 to 5 ft. * STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from shore, which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you into deeper water along the pier structure. Exposed beaches are more likely to experience the most significant wave and current impacts. Impacts at beaches with protective breakwalls or jetties will be subject to the orientation of structures as well as wind and wave direction. For information on swim advisories or bans at Chicago beaches visit: www.cpdbeaches.com. && $$ KMD
347 WHUS43 KLOT 131402 CFWLOT LAKESHORE HAZARD MESSAGE National Weather Service Chicago IL 902 AM CDT Fri Sep 13 2019 ILZ006-014-131515- /O.CAN.KLOT.BH.S.0016.000000T0000Z-190913T1500Z/ Lake IL-Cook- 902 AM CDT Fri Sep 13 2019 ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Chicago has cancelled the Beach Hazards Statement. $$ Carlaw
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Sep 12, 3:38 AM CDT, 18 minutes earlier.
Area forecast discussion, Sep 12, 3:38 AM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 338 AM CDT Thu Sep 12 2019 .SHORT TERM... 338 AM CDT Through Friday... Composite outflow/front has moved well south and nearly cleared our southern CWA early this morning. Continuing to see some showers/storms festering near the WI/IL border into the immediate Chicago metro area. Over the next couple hours would anticipate this activity to dissipate while the axis continues to slowly shift north. As convection weakens and translates slowly northward, look for the outflow/front to slow its southward progress and eventually stall this morning. Vigorous trough evident on water vapor imagery early this morning moving toward the northern Plains will continue eastward today with associated surface cyclone also deepening as it moves northeastward. The deepening sfc low should help slowly drag the outflow/front back north as a warm front today into tonight, though guidance has trended decidedly toward the boundary not making it nearly as far north as in previous runs. In fact, northeastern CWA (especially near the lake) will probably not see the front move through with continued easterly winds likely keeping temps significantly cooler today. A significant temperature gradient will exist across the area with locations south of the front likely to make another run at 90 degrees this afternoon, meanwhile north shore areas will likely spend the day in the 60s. There has been a signal in the models for some convection developing near the warm front this afternoon. Not seeing any well defined lead wave or strong forcing mechanism other than the frontal convergence and isentropic ascent toward the cool side of the boundary to force convection. However, if temps do get as warm as forecast, there should be minimal inhibition remaining and it is plausible that we could have some isolated to widely scattered storms develop near/just north of the warm front this afternoon. Strong mid-upper level is progged to remain to our west this afternoon, closer to the upper trough, so really not a classic supercell wind profile this afternoon, but there is progged to be a considerable respectable amount of directional and speed shear in the lowest 3km. Given the proximity of the warm front, and Bunker right moving supercell motion progged to be fairly well aligned with the boundary, hard to rule out a low end severe threat near the warm front this afternoon and perhaps even a small tornado threat given the low level shear and low LCLs near the warm front. Convection is likely to light up along a cold front from MN south to MO later this afternoon. This band of showers and t-storms will accompany the front east into IL later this evening into the overnight hours. As this frontal band of convection moves east into IL anticipate a weakening trend as instability decreases nocturnally and as convection begins to out run stronger forcing. Can't rule out some efficient rain producers tonight, but given the expectation of gradually decreasing intensity of the activity, plus the progressive nature of the precip, opted not to do a flash flood watch despite the low FFG over our WI border counties. Front should move across the CWA late tonight into early Friday morning with precip ending with the frontal passage. Seasonably deep surface low should set the stage for gusty westerly winds Friday which will usher in significantly less humid air mass. - Izzi && .LONG TERM... 338 AM CDT Friday night through Wednesday... Shortwave trough rippling through the area combined with a northward advancing warm front should support a cluster of showers and storms Saturday night into Sunday morning. Pinpointing where this activity will affect is difficult, but certainly our CWA looks to be well within striking distance, particularly western & southern CWA. Strong upper ridge will build over the area Sunday through at least the first half of next week. ECMWF has joined the GFS/GEM in keeping high pressure farther west and helping keep our surface flow easterly. So despite the strong upper ridge, sfc temps shouldn't get too out of hand, but still look to be above average. The lake is still relatively warm, but should still be cool enough to knock temps down by a good 5-10F near the lake each day next week. The next meaningful rain chances look to hold off until the end of next week and with potential tropical system lifting north into the mid-latitudes could see the progression of system slow further. - Izzi && .AVIATION... For the 06Z TAFs... The primary forecast challenges will continue to center around shower and thunderstorm chances again later today and tonight, and also the potential for a period of IFR or low MVFR CIGs this morning. Scattered showers and thunderstorms are ongoing across much of far northern IL. Outflow from these storms have acted to push a boundary south towards the I-80 corridor early this morning, with northerly winds setting up in its wake over the terminals. We will likely continue to see these storms fester across northern IL for the next couple of hours (through around 09z) as some lower-level confluent flow continues support development. This activity should then wane across the area thereafter. While the storms will likely end after 09z, we will have to watch out for the possibility of some lower CIGs dropping south over the area. Currently there are IFR CIGs around 500-800 across southern WI and parts of far northern IL. Some of these lower CIGs are likely to ooze southward over the terminals. For this reason, I have hit lower end MVFR CIGs harder in the TAF, with a mention of a tempo for IFR conditions. These lower CIGs should gradually improve through the morning. Easterly surface winds are expected across the terminals through the day, with the surface boundary likely setting up across portions of central through northwestern IL this afternoon. This front could act as the focus for additional thunderstorm development this afternoon, and with an east-northeastward movement of these storms, there is a possibility that some storms could try to shift over northeastern IL by early this evening. Confidence on the extent of these storms remains low, but we have maintained the PROB30 mention for them after 23z today. A cold front is expected to approach the area from the west overnight tonight. This will likely result in another period of showers and some storms, especially after midnight Friday morning. Cooler and quieter weather is expected on Friday following this frontal passage. KJB && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Sep 11, 3:37 PM CDT, 12 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
337 PM CDT Wed Sep 11 2019
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
122045-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-Cook-
La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford-
Lake IN-Porter-Newton-Jasper-Benton-
337 PM CDT Wed Sep 11 2019 /437 PM EDT Wed Sep 11 2019/
This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.
.DAY ONE...Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk...with an associated:
Limited hail risk...up to 1 inches in diameter.
Limited damaging wind risk...up to 60 mph.
Limited Flooding Risk.
Limited Excessive heat Risk.
DISCUSSION...
There is a chance of thunderstorms across the entire outlook
area through tonight, but the stronger, more organized storms
should be north of I-80. The most likely timing for stronger
storms will be this evening into early tonight. If storms do
indeed occur, there is a very limited chance of an isolated
severe thunderstorm or two. In addition, any storms that
occur could produce torrential rainfall.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thursday...
Elevated Severe Thunderstorm Risk.
Limited Flooding Risk.
Limited Excessive Heat Risk.
Saturday and Sunday...
Limited Thunderstorm Risk.
Tuesday...
Limited Thunderstorm Risk.
.SPOTTER INFORMATION STATEMENT...
Spotters are not expected to be needed do to the limited nature
of any severe risk.
GENERAL STORM MOTION OF THE DAY:
Moving toward to the east at 25 to 30 mph.
LMZ740>745-122045-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
337 PM CDT Wed Sep 11 2019
This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.
.DAY ONE...Tonight.
Weather hazards expected...
Elevated Thunderstorm Risk...with an associated:
Limited hail risk...up to up to 1 inch in diameter.
Limited thunderstorm wind gust risk...up to 50 knots.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thursday...
Elevated Thunderstorm Risk.
Saturday and Sunday...
Limited Thunderstorm Risk.
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoIn the hours before
Special weather statement, Sep 11, 10:04 PM CDT, 5 hours 52 minutes before
Special Weather Statement
National Weather Service Chicago/Romeoville
1004 PM CDT Wed Sep 11 2019
ILZ004>006-011-012-120345-
Lake IL-Kane IL-Boone IL-De Kalb IL-McHenry IL-
1004 PM CDT Wed Sep 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE...NORTHEASTERN
DE KALB...NORTHERN KANE...MCHENRY AND SOUTHERN BOONE COUNTIES UNTIL
1045 PM CDT...
At 1004 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Woodstock to near Marengo. Movement was
southeast at 30 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Carpentersville, Algonquin, McHenry, Belvidere, Woodstock, Loves
Park, Lake Zurich, Wauconda, Barrington, Island Lake, Marengo, Wonder
Lake, Lake In The Hills, Huntley, Gilberts, Hampshire, Poplar Grove,
Lakewood, Oakwood Hills and Prairie Grove.
This includes... Boone County Fairgrounds, Mchenry County College,
and Mchenry County Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4219 8806 4215 8820 4215 8824 4214 8824
4205 8858 4228 8894 4233 8894 4244 8844
TIME...MOT...LOC 0304Z 299DEG 25KT 4234 8843 4223 8870
RODRIGUEZLocal storm report, Sep 11, 10:33 PM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1033 PM CDT WED SEP 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND GST 2 WNW CRYSTAL LAKE 42.25N 88.35W
09/11/2019 E60 MPH MCHENRY IL AMATEUR RADIO
&&Local storm report, Sep 11, 10:46 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1046 PM CDT WED SEP 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM TSTM WND GST 3 E ANTIOCH 42.48N 88.04W
09/11/2019 E60 MPH LAKE IL PUBLIC
&&The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 7:10 PM CDT | Special Marine Warning | LOT | 95 min | |
| Sep 11, 7:46 PM CDT | Special Weather Statement | LOT | Lake | 29 min |
| Sep 11, 9:23 PM CDT | Special Weather Statement | LOT | McHenry | 67 min |
| Sep 11, 9:30 PM CDT | Severe Thunderstorm Warning | LOT | Lake, McHenry | 49 min |
| Sep 11, 9:45 PM CDT | Special Marine Warning | LOT | 90 min | |
| Sep 11, 10:04 PM CDT | Special Weather Statement | LOT | Boone, McHenry | 41 min |
| Sep 11, 10:21 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Kane, Lake, McHenry | 33 min |
| Sep 12, 1:00 AM CDT | Areal Flood Advisory | LOT | Lake, McHenry | 4 hr |
| Sep 12, 2:53 AM CDT | Flash Flood Warning | LOT | Lake, McHenry | 3 hr |
| Sep 12, 3:55 AM CDT | Small Craft Advisory | LOT | 47 hr | |
| Sep 12, 5:06 AM CDT | River Flood Warning | LOT | Lake | 11 days |
| Sep 12, 5:06 AM CDT | River Flood Warning | LOT | Lake | 12 days |
| Sep 12, 5:07 AM CDT | River Flood Warning | LOT | Kane, McHenry | 16 days |
| Sep 12, 5:43 AM CDT | Areal Flood Warning | LOT | Lake, McHenry | 5 hr |
| Sep 12, 7:47 AM CDT | Marine Dense Fog Advisory | LOT | 5 hr | |
| Sep 12, 9:42 AM CDT | River Flood Warning | LOT | Lake | 11 days |
| Sep 12, 9:42 AM CDT | River Flood Warning | LOT | Cook | 9 days |
| Sep 12, 9:42 AM CDT | River Flood Warning | LOT | Kane, Kendall | 36 days |
| Sep 12, 10:09 AM CDT | River Flood Watch | LOT | Winnebago | 22 hr |
| Sep 12, 10:14 AM CDT | River Flood Advisory | LOT | Winnebago | 36 hr |
| Sep 12, 12:54 PM CDT | Special Weather Statement | LOT | Ogle | 51 min |
| Sep 12, 1:01 PM CDT | Tornado Warning | LOT | Ogle | 44 min |
| Sep 12, 1:41 PM CDT | Tornado Warning | LOT | Ogle | 64 min |
| Sep 12, 2:48 PM CDT | Special Weather Statement | LOT | DeKalb | 27 min |
| Sep 12, 3:06 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Lee | 54 min |
| Sep 12, 3:33 PM CDT | Tornado Warning | LOT | DeKalb, Kane | 42 min |
| Sep 12, 4:14 PM CDT | Tornado Warning | LOT | DeKalb, Kane, Kendall | 24 min |
Nearby
Beach Hazards Statements in Illinois, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.